I suffer from bipolar disorder, severe panic attacks, PTSD and ADHD. My doctor prescribed this a week ago and after reading review after review, I'm truly frightened to take this drug. To me, taking these pills pose a great risk to my mental well being. Is there anyone out there with answers?momwantstoquit
I am 42, bipolar, ocd,ptsd,anxiety, panic attacks and insomnia.
I take many meds, and at first I was scared, but in order to give you my opinion , can you please name the med you are affraid of?
I have taken in the past 22 years , if my memory serves me well the following:
And some more but can not remember now, my memory is not too good.-
Now I am on:
The point is I have some experience with meds and perhaps I , with all due respect may be able to help you out.
I have suffered only 2 side effects from all the medications I have taken over the past 22 years of my life, I do not have all the answers and believe no one does, but I think, as I mentioned before maybe I might be able to help you.-
I in essance told you I care about what you and want the very best for you I hope you got the whole note I wrote caringsonbj never give up, I have had 4 fractures in my back (not long ago) post-polio syndrome from polio, have had panic disorder in the past, what I in essence wrote ask yourself a group of questions are things to the point that they have reach a point until life gets more difficult all the time? how does this affect your family life? are you able to function less say than a month ago? the questions I am asking are only a few to what I did ask, I have no right to tell you exactly what to do I want you to look at this from the standpoint of is this worth the risk? what do I have to loose? is it too much of a risk for me to think of taking?
you see unless I have walked in your shoes I have no right to tell you what to do, I just want to help you take a look (clearly) at the whole picture and think what is best for you to do, ask the doctor all the questions you can think of? you have that right! I have posted you on here as a friend if you need someone to talk with you will be able to write and ask private questions and if I can be of further help in any way I am more than willing to do so, I ask God to bless you and whatever you do I pray that the outcome will be a positive one, please know that I care (Caringsonbj ) Billy is my real name but I go under caringsonbj on here. please take good care and I wish you the best!
In my opinion and experience I know PTSD and Bipolar to be deadly diseases if left untreated. There is a high suicide rate with both of them and combined it can be very dangerous. Sometimes medication side effects are worth it to save your life. I think it's worth it to ask people what their personal experience with the meds you have been prescribed are. You can find support groups for your disorders and meds on this site. Please take the time to research. Starting new meds can be scary. Try to find people that have found success in treating the same disroders you have and please talk to your doctor about what specific fears you have before you rule out anything.
Right now I'm on Lamictal, Abilify, Adderall and Ambien. I'm doing really well on these drugs. The drug I'm writing about is Chantix, the stop smoking drug. After reading the reviews about the possible side effects this drug can cause which are depression, anxiety, sucidal ideation, suicide itself ( I've tried more than once ) vivid dreams, lethargy and many other things, I find myself wondering if the good of quitting is worth the risk I would take by taking this medication. It's not my psychatrist that prescribed this medication, but my family doctor, who I wonder has my best interests at heart.
If you are suffering from bipolar disorder, panic attacks, PTSD and ADHD, you may well need medication to help you live a productive life. What medications were prescribed? Remember the potential side effects you read about are not experienced by all and many times the benefits of the medication far out weigh the side effects. I encourage you to be your own advocate and do what is best for you and your family. DON"T GIVE UP!! There are solutions to the problems.
I have been taking medication for years and years. Presently taking abilify, cymbalta, pristiq, and nuvigil. I have been on many many others. And while I have experienced some common side effects like lethargy, sweating, constipation and headache, the benefits of being a happy, productive citizen far out weigh the discomfort from the side effects. Please give it a try.
Are you in "talk" therapy? I recommend it too. It has been very helpful to me to learn positive ways to deal with stress and anger.
Good luck and God bless you,
My advice is to find out all the facts and possible side effects before taking any drug . Non of the disorders you mention can be proven scientifically like a normal disease such as cancer and sometimes taking psychiatric drugs can lead to serious health problems such as tardive dyskinesia which is irreversable and causes permanant involuntary movements. I think this side effect has been played down by drug companies. Have you considered seeing a psychotherapist who would help you work through your problems and aim for a overall recovery instead of staying on drugs for years? Think of your children and your future.
You did not mention the medication that concerns you, but I think I have an answer that might help.
They way I have learned to answer questions of risks on new medications for myself is quite simple. Ask yourself this question; if there is a chance that by taking this new medication It could overall improve my quality of life by even 5% would that 5% be worth a try? I can safely say that after all of the meds I have had to give a try, only very few times did I decline to try it. And that is because there was a chance that by trying the new med there was a greater possibility that it would severely decrease my quality of life and a very small chance that it would increase my quality of life. Also that if the med failed to work and went backwards it would take a very long and hard process to get back to where I was before.
I suggest you talk with a few different pharmacists read about the med check FDA and get yourself well informed
I wish I could go along with momwantstoquit, and say that the way to go is to quit the drugs, but I've been there, done that for 13 months... the consequences having been another manic episode. I debate this point with myself each and every day... I sometimes feel angry that I will be popping these pills forever and a day. So the choice really is either to take a risk, come off the drugs and see what happens, or to take the safer bet, which is to take the drugs, so avoiding madness and an unpleasant stay on a psych ward. Nobody wants to consume these drugs, but if you are manic, or become horribly depressed, then is it really worth it? I think we are all stuck between a rock and a hard place, but, I guess... whoever said that life is fair... plus I would prefer to deal with this issue than a whole lot of other things like cancer.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am curious about young kids and taking lithium, my son is 11 and is on serequal. would lithium wo?
Posted 12 Jan 2010 • 3 answers
Posted 28 Jun 2010 • 3 answers
Posted 16 May 2011 • 2 answers
Posted 6 Sep 2013 • 3 answers
Posted 2 Mar 2016 • 2 answers